Evidence map›Paper›PMID 35744022›Full record

ArticleMedicina (Kaunas, Lithuania)2022

Early Use of ECMO for Refractory Kounis Syndrome Concealed by General Anesthesia-A Case Report.

Ho Kyung Yu, Miyeong Park, Soo Hee Lee, Jung-Woo Woo, Dong-Hoon Kang, Joung Hun Byun, Seong-Ho Ok

Open access · goldAbstract readCase Reports
In one paragraph

Article in Medicina (Kaunas, Lithuania), 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
0.7field-weighted citation impact, top 34% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 6 citations in OpenAlex.

  1. Article
  2. Review
  3. Article
  4. Article
  5. Kounis Syndrome: Review of Clinical Cases.Cardiovascular & hematological disorders drug targets · 2024
    Review
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Ho Kyung YuDepartment of Anesthesiology and Pain Medicine, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.
Miyeong ParkDepartment of Anesthesiology and Pain Medicine, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.
Soo Hee LeeDepartment of Anesthesiology and Pain Medicine, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.
Jung-Woo WooDepartment of Surgery, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.
Dong-Hoon KangDepartment of Thoracic and Cardiovascular Surgery, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.
Joung Hun ByunDepartment of Thoracic and Cardiovascular Surgery, Gyeongsang National University College of Medicine, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.ORCID 0000-0003-1909-664X
Seong-Ho OkDepartment of Anesthesiology and Pain Medicine, Gyeongsang National University Changwon Hospital 11, Samjeongja-ro, Seongsan-gu, Changwon-si 51472, Korea.ORCID 0000-0002-1292-7108
Changwon National University · KR

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 46-year-old woman demonstrated refractory Kounis syndrome (KS) after induction of anesthesia. Despite conventional management of anaphylaxis and advanced cardiac life support, her cardiovascular function continued to deteriorate until she had a cardiac arrest, and after extracorporeal membrane oxygenation (ECMO) therapy, electrical cardiac activity reappeared. A large number of patients with KS-"allergic angina syndrome"-has been known to recover well with vasodilators; however, this patient showed antibiotics-induced refractory KS during general anesthesia. Severe bronchospasms with desaturation appeared as initial anaphylactic features; however, these did not respond to conventional treatment for anaphylaxis. Patient's hemodynamic signs eventually worsened, leading to cardiac arrest despite ephedrine administration and chest compressions. During cardiopulmonary cerebral resuscitation, the central line was secured, and epinephrine, atropine, as well as sodium bicarbonate were administered repeatedly; nevertheless, cardiac arrest was sustained. After initiation of veno-arterial ECMO, atrial fibrillation was observed, which was later converted to sinus tachycardia by electrical cardioversions and amiodarone. Coronary angiography was performed before the patient was admitted to the intensive care unit; there were no indications of an impending cardiac arrest. The patient was discharged uneventfully owing to early use of ECMO despite the emergence of KS symptoms that were initially masked by anesthesia but later worsened abruptly.

Indexed as

AnaphylaxisExtracorporeal Membrane OxygenationHeart ArrestKounis SyndromeAnesthesia, GeneralFemaleHumansMiddle Agedantibioticsextracorporeal membrane oxygenation (ECMO)Kounis syndrome

Identifiers

PMID35744022
PMCPMC9227982
OpenAlexW4281640696

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.